PEP facial wasting?
Oct 4, 2012
Hello, I recenty had rough insertive anal sex with a man who disclosed his status as positive after the fact. The condom broke midway through and we lept going. He said he was undetectable, but I decided to take PEP regardless. Question is this... Im on AZT and two other medications for the month and am concerned about facial wasting. A poz buddy of mine was surprised and said that medication instantly affected his fat tissue, he thought it wasnt used anymore because of its adverse effects. Is this something I need to be concerned about if on it for the month? Should I potentially ask for an alternative drug?
Response from Dr. Pierone
Hello, and thanks for posting.
Although it would be very unusual for lipoatrophy to develop after a month of AZT, there are other less toxic medications available for PEP. It may not be worth changing at this point, but in general AZT is a medication to avoid.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Will Having My Genital Warts Removed Decrease My Chances Of Spreading It?
- When Are Herpes Sores Healed?
- What Will Happen If You Have Herpes And Don't Get Treatment?
- What Color Is The Fluid Inside Herpes Blisters?
- What Are Your Chances Of Getting Herpes If You Have Sex With Someone That Has It?
- Syphilis Rash On Hands Legs Feet
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.